MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC FREESTYLE LIBRE 14 DAY; FLASH GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC FREESTYLE LIBRE 14 DAY; FLASH GLUCOSE MONITORING SYSTEM
Model Number 71940-01
Medical Device Problem Code Device Displays Incorrect Message (2591)
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 02/14/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A caller reported that the customer obtained an "incompatible sensor" message upon scanning the adc device.The customer felt hypoglycemic and was transferred to the hospital where he received unspecified treatment.No additional information was provided.There was no report of death or permanent injury associated with this event.
 
Additional Manufacturer Narrative
At this time, product has not yet been returned.The sensor kit expiration date is 28-feb-2019.The medical event associated with this complaint occurred on (b)(6) 2022 which indicates usage of the device beyond the useful lifespan.No additional investigation is required as the sensor was expired at the time of use, and the device met its specification lifespan.If the product is returned, a physical investigation will be performed and a follow-up report submitted.The exact date of event is unknown.The date entered is per the customer's report of "last week" [from the awareness date of the event].The device manufacturing date is unknown.The date entered is the date abbott diabetes care became aware of the event.All pertinent information available to abbott diabetes care has been submitted.

Brand Name
FREESTYLE LIBRE 14 DAY
Common Device Name
FLASH GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
Manufacturer Contact
audra fuentes
1360 south loop road
alameda, CA 94502-7001
5107495297
MDR Report Key13689366
Report Number2954323-2022-07473
Device Sequence Number16620944
Product Code PZE
UDI-Device Identifier00357599000196
UDI-Public00357599000196
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P160030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date02/28/2019
Device Model Number71940-01
Device Catalogue Number71536
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2022
Initial Report FDA Received Date03/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale